Alert archive / Mississippi / Coastal Flood Statements in 2015

Coastal Flood Statement 5, NWS New Orleans, LA

December 13, 2015

NWS New Orleans, LA issued this coastal flood statement at Dec 13, 2015, 3:09 PM CST. It took effect at Dec 13, 2015, 6:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2015, 3:09 PM CST (21:09 UTC)
In effect from
Dec 13, 2015, 6:00 PM CST
Expired
Dec 14, 2015, 12:00 AM CST
In force
6 hr
Issued by
NWS New Orleans, LA

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this coastal flood statement went out at Dec 13, 9:17 AM CST, 5 hours 52 minutes earlier.

Area forecast discussion, Dec 13, 9:17 AM CST, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
917 AM CST SUN DEC 13 2015

.UPDATE...
SLIDELL RADAR VAD WIND PROFILE REVEALED SE WIND OF 25 KNOTS AT
1KFT...40 KNOTS AT 2KFT AND 45 KNOTS AT 3KT. ACROSS THE AREA...GUSTS
AT SURFACE ARE ALREADY IN THE LOW TO MID 20 MPH RANGE AT 9AM.
SURFACE HEATING WILL ALLOW HIGHER SPEEDS TO MIX DOWN NEAR
SURFACE...ESPECIALLY NEAR RIVER PARISHES...BATON ROUGE AREA AND
SOUTHWEST MISSISSIPPI THIS AFTERNOON. THEREFORE...WE ISSUED A WIND
ADVISORY FOR SOUTHWEST MISSISSIPPI...EAST CENTRAL AND SOUTHEAST
LOUISIANA FOR NOW.

&&

.PREV DISCUSSION... /ISSUED 315 AM CST SUN DEC 13 2015/

SYNOPSIS...

HIGH PRESSURE REMAINS ANCHORED OFF THE ATLANTIC COAST. LOW
PRESSURE CENTERED NEAR OKLAHOMA CITY THIS MORNING WITH A COLD
FRONT TO THE SAN ANTONIO AREA. AT UPPER LEVELS...UPPER LOW
CENTERED OVER NEW MEXICO EARLY THIS MORNING. QUITE A BIT OF CIRRUS
ACROSS THE AREA...WITH LOW CLOUDS OVER ABOUT THE NORTHWEST TWO
THIRDS OF THE AREA. AT 230 AM...TEMPERATURES WERE IN THE UPPER 60S
AND LOWER 70S ACROSS THE AREA WITH DEW POINTS BETWEEN 65 AND 70.

SHORT TERM...

MAIN FORECAST ISSUE IN THE SHORT TERM IS THE THREAT OF SEVERE
WEATHER THIS AFTERNOON AND EVENING.

UPPER LOW WILL MOVE FROM NEW MEXICO THIS MORNING TO OKLAHOMA BY
AFTERNOON AND INTO THE GREAT LAKES BY MONDAY AFTERNOON. THE
OKLAHOMA SURFACE LOW THIS MORNING WILL OCCLUDE AND MOVE INTO
NORTHERN MISSOURI THIS EVENING...AND INTO WISCONSIN AND MICHIGAN
BY MONDAY EVENING. THE COLD FRONT ASSOCIATED WITH THE LOW PRESSURE
WILL PUSH INTO THE WESTERN PORTION OF OUR AREA LATE THIS AFTERNOON
AND SWEEP ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI
DURING THE EVENING HOURS.

MOISTURE IS STILL LACKING THIS MORNING WITH PRECIPITABLE WATER
VALUES NEAR 0.75 INCHES. IT WILL TAKE UNTIL EARLY THIS AFTERNOON
FOR MOISTURE TO RAMP UP AND APPROACH 2 INCHES BY EVENING. PLENTY
OF SHEAR AND HELICITY WITH THIS SYSTEM...ESPECIALLY IN NORTHERN
PORTIONS OF THE AREA. 50 KNOT WINDS WILL REACH AS LOW AS 900 MB BY
THIS AFTERNOON. THE PROBLEM WITH THE SETUP IS INSTABILITY. CAPE
VALUES DO NOT GET MUCH ABOVE 200 J/KG ON THE GFS...AND ONLY
SLIGHTLY HIGHER ON THE NAM. LIFTED INDICES ONLY GET TO 0 TO -1.
LAPSE RATES ARE WEAK...NEAR 5C/KM IN THE 850-500MB LAYER. A LINE
OF CONVECTION IS EXPECTED TO DEVELOP JUST AHEAD OF THE FRONT...BUT
SOME QUESTION IF WE WILL EVEN HEAR THUNDER. SPC CARRYING MARGINAL
RISK ACROSS MOST OF THE AREA THIS AFTERNOON AND EVENING. MAIN
THREAT WITH CONVECTION WILL BE DAMAGING WINDS AS IT WILL NOT TAKE
MUCH TO MIX THE STRONG WINDS DOWN TO THE SURFACE. HAVE OPTED TO
KEEP PRECIPITATION CHANCES FROM PREVIOUS FORECAST PACKAGE WHICH
IS PRETTY CLOSE TO THE GFS...WHICH HAS SUPPORT FROM THE ECMWF. NAM
APPEARS SLIGHTLY SLOW ON THE FRONTAL MOVEMENT COMPARED TO OTHER
MODELS.

GRADIENT WILL BE FAIRLY TIGHT THIS AFTERNOON. CURRENT GRIDDED
FORECAST SHOW OUR AREA TO BE JUST SHORT OF WIND ADVISORY
CRITERIA TODAY...BUT THIS WILL NEED TO BE MONITORED.

DRY WEATHER ANTICIPATED FOR MONDAY AND TUESDAY. TEMPERATURES TODAY
SHOULD MIRROR YESTERDAYS READINGS. COOLER AIR BEHIND FRONT WILL
DROP TEMPERATURES ACROSS THE AREA OVERNIGHT WITH READINGS MONDAY
MORNING 10-20 DEGREES COOLER THAN THIS MORNING. WITH THE FRONTAL
PASSAGE...TEMPERATURES WILL BE COOLER BY 5-10 DEGREES...BUT STILL
ABOVE NORMAL. 35

LONG TERM...

EVEN AS TODAYS SYSTEM DEPARTS INTO THE GREAT LAKES ON
TUESDAY...THE NEXT SYSTEM IS ALREADY LINING UP IN THE 4 CORNERS
AREA. THIS SYSTEM WILL TRACK SOMEWHAT WEST OF OUR CURRENT
SYSTEM...WHICH MEANS LESS IMPACT AS THE FRONT MOVES THROUGH
SOME TIME BETWEEN WEDNESDAY AFTERNOON AND THURSDAY MORNING. ONLY
CARRYING CHANCE POPS FOR NOW WITH DIFFERENCES IN STRENGTH AND
TIMING WITH THAT SYSTEM. BEHIND THAT FRONT...COOLER TEMPERATURES
RETURN FOR THURSDAY EVENING AND CONTINUE THROUGH NEXT WEEKEND.

WEDNESDAY TEMPERATURES WILL STILL BE 8-10 DEGREES ABOVE
NORMAL...BUT BEHIND THE FRONT...GUIDANCE INDICATES TEMPERATURES
WILL BE RATHER CLOSE TO NORMAL. 35

AVIATION...

PRIMARILY MVFR CONDITIONS WILL PREVAIL DURING THE TAF FORECAST
PERIOD DUE TO CEILINGS...ALTHOUGH OCCASIONAL IFR CEILINGS WILL BE
POSSIBLE EARLY THIS MORNING AND AGAIN TONIGHT. MOST OF THE SHOWER
AND THUNDERSTORM ACTIVITY WILL HOLD OFF UNTIL LATE THIS AFTERNOON
ACROSS WESTERN SECTIONS OF THE FORECAST AREA AND THEN PROGRESS
EASTWARD THIS EVENING AND TONIGHT AS A COLD FRONT APPROACHES AND
MOVES THROUGH THE REGION. 11

MARINE...

A TIGHTENING PRESSURE GRADIENT ACROSS THE COASTAL WATERS TODAY
WILL RESULT IN SMALL CRAFT ADVISORY CONDITIONS IN ADVANCE OF A
COLD FRONT THAT WILL PUSH ACROSS THE COASTAL WATERS TONIGHT. WINDS
WILL EASE FROM WEST TO EAST ACROSS THE COASTAL WATERS THIS EVENING
AND TONIGHT. GENERALLY LIGHT WINDS WILL PREVAIL ACROSS THE COASTAL
WATERS MONDAY AND TUESDAY AS WEAK HIGH PRESSURE PREVAILS OVER THE
REGION. EASTERLY FLOW WILL BECOME ESTABLISHED BY TUESDAY AFTERNOON
WHICH WILL BECOME MORE SOUTHERLY WEDNESDAY IN ADVANCE OF ANOTHER
COLD FRONT THAT WILL MOVE ACROSS THE COASTAL WATERS WEDNESDAY
NIGHT. 11

DECISION SUPPORT...

DSS CODE....BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SMALL CRAFT ADVISORY TODAY.
             MONITOR CONVECTIVE TRENDS THIS AFTERNOON AND TONIGHT

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
         ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
         TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  78  51  67  44 /  70  90   0   0
BTR  78  52  69  45 /  70  90   0   0
ASD  78  56  69  49 /  50  90  10   0
MSY  79  57  69  52 /  50  90  10   0
GPT  77  56  68  50 /  20  80  10   0
PQL  77  59  69  48 /  20  80  10   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR LAZ034>037-039-040-
     046>050-056>072.

GM...SMALL CRAFT ADVISORY UNTIL 8 PM CST THIS EVENING FOR GMZ530-532-
     534-536-538-550-552-570-572.

     SMALL CRAFT ADVISORY UNTIL 3 AM CST MONDAY FOR GMZ555-557-575-
     577.

MS...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR MSZ068>071.

GM...SMALL CRAFT ADVISORY UNTIL 8 PM CST THIS EVENING FOR GMZ532-534-
     536-538-550-552-570-572.

     SMALL CRAFT ADVISORY UNTIL 3 AM CST MONDAY FOR GMZ557-575-577.

&&
Hazardous weather outlook, Dec 13, 4:00 AM CST, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
400 AM CST SUN DEC 13 2015

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-140100-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
400 AM CST SUN DEC 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MARGINAL RISK OF SEVERE WEATHER THIS AFTERNOON AND
TONIGHT ACROSS SOUTHEAST LOUISIANA AND MOST OF EXTREME SOUTHERN
MISSISSIPPI. THE PRIMARILY THREATS FROM ANY SEVERE STORMS ARE
DAMAGING WIND GUSTS...ISOLATED TORNADOES AND LOCALLY HEAVY RAINFALL.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE COASTAL WATERS
TODAY AND INTO TONIGHT FOR SOUTH WINDS OF 20 TO 25 KNOTS WITH
HIGHER GUSTS AND HAZARDOUS SEAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY...HOWEVER SEVERE
WEATHER IS NOT EXPECTED.

SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE THURSDAY NIGHT
AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 9:28 AM CSTWind AdvisoryLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more9 hr
Dec 13, 4:49 PM CSTSpecial Weather StatementLIXEast Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Helena, West Baton Rouge and 1 more56 min

Nearby

Coastal Flood Statements in Mississippi, 2015Every coastal flood statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.